Q. I get cracks or pops while squeezing my shoulder. Is it due to muscle weakness?

Answered by
Dr. Sumit Chawla
and medically reviewed by iCliniq medical review team.
Published on Jan 12, 2019

Hello doctor,

When I squeeze my shoulder blades together, my spine always cracks or pops (like cracking your knuckles). I do this maybe 20 times a day. I think it is becoming a habit. It helps to loosen it up. What causes this? Do I have muscle weakness? It has been an ongoing pain for three years and it is getting worse. It is very easy to pop and it is addicting.

Dr. Sumit Chawla

Orthopedics And Traumatology
#

Hello,

Welcome to icliniq.com.

The sounds coming from the spine is called as snapping of joints. A synovial joint is a joint where two bony surfaces are enclosed in a capsule with synovial fluid enclosed in it. It is like sound coming from two wet surfaces placed together and now separated. It is a normal physical property. You feel good or relaxed on repeatedly doing it because of your habit. You do not have any muscle weakness. You should avoid doing it repeatedly as repeated forces over a limited area of the spine will predispose it to degenerative changes over the long term. To avoid getting feeling of back stiffness, start to a regular spinal exercise programme.

Also Read Answers From:

Related Questions & Answers


My son gets popping sound in knee. Does his MRI indicate any need for surgery?

Query: Hi doctor, My son aged 7 has a snapping sound from the left knee lately without complaining of any pain. He had an MRI done for his left knee. The MRI opinion is as follows: There is a discoid lateral meniscus, significant swelling of the posterior horn of the lateral meniscus and intrameniscal abno...  Read Full >>


Dr. Sumit Chawla
Orthopaedician And Traumatologist

Answer: Hello, Welcome to icliniq.com. I understand your concern regarding surgical management and also, because of the fact there is no pain. Surgical management is indicated in case of symptomatic discoid meniscus and a popping or snapping sound is an indication for surgery. It can be managed by arthrosco...  Read Full

I want to go off antidepressants but have trouble sleeping. What can I do?

Query: Hello doctor, I am 22 years old. I have been on the following antidepressants for two years. Morning: Modapex 50 one pill, Depakene, Lamotrigine 25 mg one pill. Night: Clozapex 25 mg half a pill, Mirtimash 30 g half a pill, Depakine Chrono 500 mg one pill, and Anafranil 75 mg half a pill. I used t...  Read Full >>


Answer: Hello, Welcome to icliniq.com. Because of stopping the medication you have a problem with sleep. You should try some sleep medication for a short time and then taper it. I suggest tablet Diazepam 5 mg before sleep. It is Benzodiazepine group drug and long duration, but it is addictive. So, you mu...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Chiropractor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.